Actos was a terrible drug for me- it made me gain 40 # over 2 months. It made me swell, gave me sinus problems, and I was depressed all the time. Everything stopped when I stopped taking it.
Januvia has been just the opposite. I have no negative side effects. I have been taking it since April. My sugar levels are very stable all the time. My last A1c was 5.0, and I have no reason to think it will vary much when I have it done next month. It did take about 3 months for the full effects to kick in- but I saw the beginning of good stability after about a week.
Hope you can get off the Actos- especially if you have the swelling!
Hi Karen and Marburg
Actos and Avandia are the same class of drug- the swelling should tell the doctor to get you off of it, because it's the edema that can lead to congestive heart failure. Actos takes 12 weeks to ramp up to full effectiveness, so you won't see very good control until then.
I was also having wild bg swings while I was on the lowest dose of glipizide. I drop down into the high 40's-low 50's with very little exercise- and was always eating carbs to keep myself from dropping too low. I told my doctor that was unacceptable- I can't be passing out on a convention floor during a show- or eating carbs while I do workshops, so we went to Januvia.
I feel so much better. My A1c hasn't really changed much ( 5.2 down to 5.0), but it now reflects good contol all the time rather than a nice average of highs and lows. It really did take awhile for me to see the full benefit, so be patient!
I wish you both well,